Taking Cilest wrong, now am I pregnant?(11 Posts)
I have been on the combined pill since 17, Cerazette and Qlaira. Now I have been put onto Cilest for "better hormone reasons" although i'd say from the big £ saving box on the nurse's screen when she decided to recommend it, that price has a large part to play!...I didn't even think about a break from the usual daily pill and I have been taking the pill everday for just over 5 weeks. I have this week been feeling very bloated, having extremely tingly sensitive and sore boobs, starving hungry, warm when i'm usually cold, and a few severe headaches. Along with not being able to stop yawning. I have started to wonder in the last few days if these are pregnancy symptoms as they are so different to my usual PMT signs. Looking into the pill more I have since realised my mistake, but now i'm not sure if I bother wasting the money on a test.. Has anyone fallen pregnant on Cilest? And if so were there similar symptoms?
Taking too much Cilest shouldn't make you pregnant! You don't have to take the 7 day break with Cilest and when you do, it's a withdrawal bleed not a real period. Lots of people run the packets through as they don't want to have the bleeding so although you haven't taken them as instructed you have done anything wrong and definitely not anything that would make the Cilest ineffective.
i took cilest constantly for 5 months as advised by nurse to stop my periods for my wedding and honeymoon, both of which i was due on for. only got pregnant 4 months after nothing. you shouldn't get pregnant from not taking a break
Not having the break can't lead to pregnancy. I did it for years (having maybe one period a year) before I was switched to cerazette for health reasons.
It could just be that your hormones are a bit out of whack from the switch-over. Whenever I changed pill over the years, I always had a funny cycle or two while my body got used to the change. It could just disagree with you. If that continues for 2 or 3 cycles more, I'd suggest asking to be changed to another pill or form of contraceptive.
I was on Cilest for 6 years with no problems (pregnant within 2 months of coming off it, so I know but innards worked just fine throughout). I found it extremely reliable if taken correctly, however taking several packs in a row was fine too (did it on occasion if my withdrawal bleed dropped awkwardly, like on my honeymoon).
"but innards"??? That should say "my innards"! Oh dear, baby brain here I'm afraid.
Thanks all, really appreciate that. I didn't think necessarily taking too much of it could cause pregnancy or anything, more that i've never experienced symptoms that are so hard to ignore! More people pointed out to me how i'm so tired and weeing all day, and my partner noticed my boobs and how my hands and feet haven't been like ice for the past couple weeks... Was hoping someone else had been there or had even fallen pregnant whilst on this pill and could confirm if they had the same or similar symptoms?
Take a test just to be certain, you can get a cheap one from the pound shop if you don't want to waste money.
I was on cilest for 6 months. I felt pregnant at the end of the first pack but wasn't. Then the next. After that I had to keep buying testing kits and by the end of the 6 months I was so broody that I could have 'coped' with triplets! (I already had 2yr old twins)
My friend at twins group told me I was off my head, I went back to Femodene and everything was fine again.
I thought Qlaira was the gold standard, hormone wise. It has a more natural oestrogen in it. It is definitely more expensive. Cilest is a third generation pill like Yasmin and supposed to be implicated in more stroke or clot problems or something. I would get the Qlaira back.
You're very unlikely to be pregnant if you've taken Cilest continuously for 5 weeks. It could just be that the change in hormones has given you some minor side effects which may well settle down. In theory you could take Cilest every day, indefinitely but you may then experience some breakthrough bleeding.
Qlaira is expensive and isn't usually a first line combined oral contraceptive choice for young, healthy women.
See your practice nurse or go to the CASH clinic if you're concerned but don't stop taking the Cilest without arranging some alternative contraception, or using condoms.
Hi. I don't think you could be pregnant. I took cilest for a while and I used to get nausea every month and mood swings. It sounds like it might not agree with you or your body needs a chance to get used to it. In the end I changed to the implant which was so much more convenient.
Join the discussion
Already registered? Log in with:
Please login first.